Korean J Med.  2019 Jun;94(3):299-302. 10.3904/kjm.2019.94.3.299.

Tacrolimus-Induced Fever in a Patient Undergoing Kidney Transplantation

Affiliations
  • 1Department of Internal Medicine, Catholic University of Daegu School of Medicine, Daegu, Korea. gwkang4540@hanmail.net

Abstract

Tacrolimus is widely used with other immunosuppressive agents to prevent rejection of a kidney transplant (KT). However, tacrolimus-induced fever is very rarely diagnosed. We report a case of tacrolimus-induced fever after KT. A 53-year-old female was diagnosed with cytomegalovirus (CMV) viremia. She had received a KT 2 months previously. Ganciclovir was started immediately at that time. A fever developed on day 12 of admission. Because of dysuria and a residual urine sensation with pyuria, we started intravenous antibiotics to treat urinary tract infection. Although other infectious reasons were ruled out and CMV viremia and the urinary tract infection improved, the fever spike did not improve. Thus, we suspected drug-induced fever. First, the ganciclovir and antibiotics were discontinued. However, the fever continued. To exclude tacrolimus-induced fever, tacrolimus was discontinued and cyclosporine was used with other immunosuppressive agents. Tacrolimus was discontinued after 1 day and the fever was no longer confirmed.

Keyword

Tacrolimus; Fever; Kidney transplantation

MeSH Terms

Anti-Bacterial Agents
Cyclosporine
Cytomegalovirus
Dysuria
Female
Fever*
Ganciclovir
Humans
Immunosuppressive Agents
Kidney Transplantation*
Kidney*
Middle Aged
Pyuria
Sensation
Tacrolimus
Urinary Tract Infections
Viremia
Anti-Bacterial Agents
Cyclosporine
Ganciclovir
Immunosuppressive Agents
Tacrolimus
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error